Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 7, 2012, 4:37 PM EDT for Centre County, Clearfield County, Pennsylvania. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2012, 4:37 PM EDT (20:37 UTC)
- Expired
- Jul 7, 2012, 5:15 PM EDT
- In force
- 38 min
- Issued by
- NWS State College, PA
Counties Centre County, PA, Clearfield County, PA
The radar
The State College radar (KCCX), 37 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:57 PM EDT | TSTM WND DMG | 4 Wnw Howard, PA | LARGE LIMBS REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
710
WWUS81 KCTP 072037
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT SAT JUL 7 2012
PAZ012-017>019-045-072115-
CLEARFIELD PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
437 PM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...NORTHERN
CENTRE AND SOUTHWESTERN CLINTON COUNTIES...
AT 435 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES SOUTHEAST OF KEATING TO TROUTVILLE...MOVING SOUTHEAST AT 20
MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THESE STORMS WILL AFFECT PINE GLEN...MOSHANNON AND JEFFRIES.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 106 AND 172...I-99 BETWEEN MILE MARKERS 83
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...
STATE ROAD 153...STATE ROAD 350.
LAT...LON 4108 7881 4128 7780 4095 7743 4072 7860
4073 7880 4075 7882
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:25 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 7, 4:25 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 425 PM EDT SAT JUL 7 2012 .SYNOPSIS... THE HOTTEST DAY OF THE SUMMER SO FAR WILL GIVE WAY TO RELIEF FROM A COLD FRONT AND THUNDERSTORMS THAT WILL SAG SOUTH ACROSS THE COMMONWEALTH LATE THIS AFTERNOON THROUGH EARLY SUNDAY. THE COOL DOWN THAT FOLLOWS THIS COLD FRONT WILL LAST MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... INTENSE SQUALL LINE/MCS HAS BEEN PROGRESSING SOUTH FROM THE NRN MTNS OF PENN AND AIMED DIRECTLY AT THE MID SUSQ VALLEY AND SURROUNDING CENTRAL MTNS. HISTORY OF LARGE HAIL /UP TO 1.75 INCHES/ AND WIND DAMAGE ACROSS THE NRN MTNS THE PAST FEW HOURS. THE EASTERN END OF THIS LINE FALLS RIGHT WITHIN A DISTINCT BULLSEYE OF TORNADO THREAT BASED ON LLVL SHEAR/HELICITY AND EHI. HOWEVER...LOCAL STUDIES ON AN EXTENSIVE TORNADO DATABASE OVER THE PAST DECADE OR SO SUGGESTS THAT LCLS AND SFC BASED T/TD SPREADS REMAIN TOO HIGH FOR MORE THAN A BRIEF EF0 TORNADO INVOF KIPT AND POINTS EAST AND SE LATE TODAY. MESO ENVIRONMENT JUST EAST OF KIPT THROUGH SULLIVAN AND NRN COLUMBIA COUNTIES MAY HAVE BEEN MODIFIED BY LATE MORNING TSRA AND OUTFLOW BOUNDARIES TO FAVOR RELATIVELY LOWER LCL HEIGHTS. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DOWNBURST GUSTS FROM THE NORTHWEST...UP TO 75 MPH. TSRA WILL PROGRESS SEWRD THROUGH SCHUYLKILL COUNTY THROUGH EARLY THIS EVENING WITH THE SOUTHERN AND WRN END OF THE LINE BECOMING MORE SCTD/BROKEN AS IT ENCOUNTERS MUCH WARMER MID LEVEL AIR...AND IS MORE DETACHED FROM THE STRONGER LOW-MID LEVEL WNW SHEAR. OTHERWISE...ABUNDANT SUNSHINE WILL CONTINUE FOR A FEW...TO SVRL MORE HOURS ACROSS SOUTHERN PENN. NEAR RECORD HIGH TEMPS WILL OCCUR ACROSS THE LOWER SUSQ...AND CONTINUE TO PRODUCE DANGEROUSLY HIGH HEAT INDICES OF AROUND 105F. THE REAL PUSH OF COOLER AND DRIER AIR WAITS UNTIL LATE TONIGHT OR EARLY SUNDAY TO GET INTO FAR NORTHERN PORTIONS OF THE CWA...AND TAKES UNTIL SUNDAY NIGHT TO REACH THE SOUTHERN BORDER. WILL KEEP MINS VERY MILD IN THE SRN HALF OF THE AREA. THE NRN TIER COUNTIES WILL DIP INTO THE L-M60S...WHICH ARE NOT FAR FROM NORMALS. THE SOUTHERN TWO THIRDS OF PA WILL REMAIN MUGGY WITH AREAS OF CLOUDS AND ANOMALOUSLY HIGH PWATS KEEPING OVERNIGHT LOWS IN THE UPPER 60S TO MID 70S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE FRONT WILL SLOW AS IT MOVES SOUTH AND AWAY FROM THE STRONGER WNW FLOW ALOFT...AND HIGH PWAT AIR OF NEARLY 2 INCHES WILL KEEP SCT SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH EARLY SUNDAY EVENING IN THE SOUTH. A SLIGHT RISK FOR SVR TSRA REMAINS IN PLACE OVER THE SRN TIER OF PENN FOR SUNDAY. FAIRLY DEEP LIFT ALONG THE FRONT WILL COMBINE WITH ANOMALOUSLY HIGH MOISTURE AND HEAT...LEADING TO SIGNIFICANT CAPE AND MODERATE SHEAR AGAIN SUNDAY. CLOUDS AND THE COOLER AIR ON AVERAGE /ESPECIALLY ACROSS THE CENTRAL AND NORTH/ WILL CHOP A GOOD 10 TO 15F OFF SUNDAY HIGHS VS SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A WELCOME RETURN TO NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES AND LOWER HUMIDITY IS IN STORE FOR EARLY NEXT WEEK...AS THE UPPER LEVEL RIDGE RETROGRADES TO THE SW UNITED STATES AND A TROF DIGS INTO THE NORTHEAST. A FRONTAL BOUNDARY REMAINS ENTRENCHED ALONG OUR SOUTHERN BORDER THROUGH THE FIRST HALF OF THIS WEEK. THIS WILL ALLOW CENTRAL PA TO BE THOROUGHLY ENTRENCHED IN THE DRY AIR...AND ACCORDINGLY HAVE ONLY LEFT CHANCE POPS ALONG THE MASON DIXON. 12Z GEFS HAS THE STALLED LONG WAVE TROUGH OVER US THROUGH THE MIDDLE OF THE WEEK...WITH FINALLY LIFTING BY THURSDAY AND THE STRONG JET PUTS CENTRAL PA IN THE JET EXIT REGION. HOWEVER...LACK OF MOISTURE AND SUBSTANTIAL HEATING SHOULD LIMIT ANY CONVECTION. AS SUCH HAVE LEFT ONLY CHANCE POPS THURSDAY THROUGH FRIDAY. WARMER AIR SHOULD ADVECT IN NEXT WEEKEND AS A RIDGE BUILDS OVER THE REGION...HOWEVER MAX TEMPERATURES SHOULD REMAIN RIGHT AROUND NORMAL. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... COLD FRONT DROPPING SOUTH INTO PA WILL SUPPORT A SIGNIFICANT...NEARLY EAST/WEST LINE OF STRONG TO SVR TSRA WITH A 15-30 MINUTE PERIOD OF IFR CONDITIONS /BRIEFLY LIFR/. THE POOREST FLYING CONDS WILL BE NEAR AND TO THE EAST OF A LINE FROM KIPT TO KMDT AND KLNS THROUGH 01Z SUNDAY. AFTERWARD...VFR WILL TRANSITION INTO MAINLY MVFR VSBYS WITH AREAS OF MVFR CIGS IN SCT SHOWERS AND TSRA. OUTLOOK... SUN...ISOLD THUNDERSTORM IMPACTS...MAINLY SOUTH. MON-THU...NO SIG WX EXPECTED. && .CLIMATE... REC MAXES FOR TODAY JUST 7TH ARE 101F SET IN THE HOT SUMMER OF 1988 AT BOTH MDT AND IPT. THICKNESSES OF 582DAM...8H TEMPS IN THE M20S...700H TEMPS OVER 12C...SUNSHINE AND A LIGHT WESTERLY DOWNSLOPE WIND WILL PUT THOSE RECORDS IN JEOPARDY. OTHER RECORDS OF NOTE FOR 7 JULY... 99F ALTOONA 98F STATE COLLEGE 93F BRADFORD 100F YORK 3SSW && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ019-025>028- 034-035-045-046-049>053-058. EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ036- 056-057-059-063>066. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...CERU/EVANEGO AVIATION...LAMBERT CLIMATE...LAMBERT
Hazardous weather outlook, Jul 7, 2:46 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 246 PM EDT SAT JUL 7 2012 PAZ004>006-010>012-017-018-024-081900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA- 246 PM EDT SAT JUL 7 2012 ...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ONE OR TWO LINES OF THUNDERSTORMS WILL PUSH SOUTH THROUGH THE REGION THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ033-081900- SOMERSET- 246 PM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ONE OR TWO LINE OF THUNDERSTORMS WILL FORM ACROSS NORTHERN PENNSYLVANIA THIS AFTERNOON AND PUSH SOUTH TOWARD THE REGION THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ037-041-042-081900- TIOGA-NORTHERN LYCOMING-SULLIVAN- 246 PM EDT SAT JUL 7 2012 ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ONE OR TWO LINES OF THUNDERSTORMS WILL PUSH SOUTH THROUGH THE REGION THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ019-025>028-045-081900- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOUTHERN CLINTON- 246 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. ONE OR TWO LINE OF THUNDERSTORMS WILL MOVE SOUTH ACROSS THE REGION LATE TODAY AND THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ046-049>053-058-081900- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 246 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. ONE OR TWO LINE OF THUNDERSTORMS WILL MOVE SOUTH ACROSS THE REGION LATE TODAY AND THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ034-035-081900- BEDFORD-FULTON- 246 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ONE OR TWO LINE OF THUNDERSTORMS WILL FORM ACROSS NORTHERN PENNSYLVANIA THIS AFTERNOON AND PUSH SOUTH TOWARD THE REGION THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-056-057-059-063>066-081900- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 246 PM EDT SAT JUL 7 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ONE OR TWO LINE OF THUNDERSTORMS WILL FORM ACROSS NORTHERN PENNSYLVANIA THIS AFTERNOON AND PUSH SOUTH TOWARD THE REGION THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LAMBERT
In the hours before
Special weather statement, Jul 7, 11:02 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1102 AM EDT SAT JUL 7 2012
PAZ037-071630-
TIOGA PA-
1102 AM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN TIOGA
COUNTY...
AT 1053 AM EDT...THE SOUTHWEST END OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 25 MILES NORTHEAST OF WOODHULL TO 20 MILES
NORTHWEST OF WOODHULL TO 17 MILES NORTH OF STANNARDS...MOVING
SOUTHEAST AT 55 MPH.
WIND GUSTS FROM THE NORTH TO NORTHWEST...UP TO 45 MPH AND PEA SIZE
HAIL ARE POSSIBLE WITH THESE STORMS. ALSO...EXPECT FREQUENT CLOUD TO
GROUND LIGHTNING FROM THESE STORMS AS THEY CROSS EXTREME
NORTHEASTERN TIOGA COUNTY BETWEEN 1130 AM AND 1230 PM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL AFFECT ELKLAND...TIOGA JUNCTION AND ROSEVILLE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6 NEAR THE
BRADFORD COUNTY LINE...ROUTE 15 FROM TIOGA TO LAWRENCEVILLE.
LAT...LON 4199 7692 4194 7690 4177 7689 4177 7690
4200 7735 4200 7693
FORECASTER: LAMBERTSpecial weather statement, Jul 7, 1:52 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT SAT JUL 7 2012
PAZ005-006-037-071915-
MCKEAN PA-POTTER PA-TIOGA PA-
152 PM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MCKEAN...NORTHERN POTTER AND TIOGA COUNTIES BETWEEN 215 PM AND 315
PM EDT...
AT 146 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
ANGELICA...TO LITTLE VALLEY...AND SINCLAIRVILLE IN SOUTHERN NEW
YORK. THIS LINE OF STORMS WAS MOVING QUICKLY TO THE SOUTHEAST AT...
MOVING SOUTHEAST AT 35 MPH AND WILL MOVE TO NEAR THE
PENNSYLVANIA...NEW YORK BORDER AROUND 215 PM...THEN SOUTH OF ROUTE 6
BETWEEN 230 PM AND 315 PM.
THIS LINE OF STORMS WILL LIKELY CONTINUE TO GRADUALLY INTENSIFY AND
MAY BECOME SEVERE OVER THE NEXT HOUR.
WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT GENESEE...ELKLAND...COUDERSPORT
AND ROULETTE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 446...STATE
ROAD 449.
LAT...LON 4174 7688 4170 7688 4164 7726 4168 7839
4200 7892 4201 7732
FORECASTER: LAMBERTLocal storm report, Jul 7, 3:23 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG DUKE CENTER 41.95N 78.48W
07/07/2012 MCKEAN PA PUBLIC
TREES DOWN.
0255 PM HAIL PORT ALLEGANY 41.81N 78.28W
07/07/2012 E1.00 INCH MCKEAN PA PUBLIC
0300 PM HAIL TURTLEPOINT 41.87N 78.34W
07/07/2012 E1.75 INCH MCKEAN PA PUBLIC
0305 PM TSTM WND DMG ULYSSES 41.90N 77.76W
07/07/2012 POTTER PA TRAINED SPOTTER
LARGE LIMBS DOWN. ESTIMATED 75 MPH WIND GUSTS.
&&
EVENT NUMBER CTP1200190 CTP1200191 CTP1200192 CTP1200193
COLBERTSpecial weather statement, Jul 7, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT SAT JUL 7 2012
PAZ012-017>019-045-072115-
CLEARFIELD PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
437 PM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...NORTHERN
CENTRE AND SOUTHWESTERN CLINTON COUNTIES...
AT 435 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES SOUTHEAST OF KEATING TO TROUTVILLE...MOVING SOUTHEAST AT 20
MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THESE STORMS WILL AFFECT PINE GLEN...MOSHANNON AND JEFFRIES.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 106 AND 172...I-99 BETWEEN MILE MARKERS 83
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...
STATE ROAD 153...STATE ROAD 350.
LAT...LON 4108 7881 4128 7780 4095 7743 4072 7860
4073 7880 4075 7882
FORECASTER: LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:02 AM EDT | Special Weather Statement | CTP | Tioga | 88 min |
| Jul 7, 11:36 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 39 min |
| Jul 7, 1:52 PM EDT | Special Weather Statement | CTP | McKean, Potter, Tioga | 83 min |
| Jul 7, 2:24 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Tioga, Warren | 66 min |
| Jul 7, 3:26 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clinton, Lycoming, Potter, Sullivan and 1 more | 64 min |
| Jul 7, 4:26 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 3 more | 64 min |
| Jul 7, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Huntingdon, Mifflin, Snyder | 55 min |
| Jul 7, 5:10 PM EDT | Special Weather Statement | CTP | Cambria | 35 min |
| Jul 7, 5:10 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 50 min |
| Jul 7, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon | 52 min |
| Jul 7, 5:27 PM EDT | Special Weather Statement | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Snyder | 63 min |
| Jul 7, 5:34 PM EDT | Special Weather Statement | CTP | Clinton | 41 min |
| Jul 7, 5:52 PM EDT | Special Weather Statement | CTP | Clearfield | 53 min |
| Jul 7, 6:00 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 44 min |
| Jul 7, 6:14 PM EDT | Special Weather Statement | CTP | Huntingdon | 61 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Perry | 39 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Huntingdon, Juniata, Perry | 39 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 72 min |
| Jul 7, 6:40 PM EDT | Special Weather Statement | CTP | Centre | 20 min |
| Jul 7, 6:41 PM EDT | Special Weather Statement | CTP | Centre | 19 min |
| Jul 7, 6:57 PM EDT | Special Weather Statement | CTP | Centre | 18 min |
| Jul 7, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Juniata, Perry, York | 61 min |
| Jul 7, 7:51 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry, York | 69 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.